Ohio, 2004Flooding in Ohio, July 31, 2004
July 31, 2004 · NWS ILN · 3 events in 3 counties and zones
3 flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 31, 2:25 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 31, 2:25 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
325 AM EDT SAT JUL 31 2004
.SHORT TERM (TODAY THROUGH MONDAY)...
MID/UPR LEVEL S/W OVER THE MS VLY TO PRGRESS ENE THRU THE GREAT LAKES
TODAY. SLOW MOVING FRONTAL BOUNDARY ORIENTED FROM SFC WAV IN NE
INDIANA TO NEAR IND TO NEAR MEM. MOIST FLO AHD OF THIS S/W WITH
PW/S AROUND 2.0 INCHES INTO SW OH/NRN KY. FAVORABLE LOW LEVEL
CONVERGENCE/UPR DIV COUPLET TO SLIDE E INTO SE OH/NE KY BY LATE
MORNING/EARLY AFTN. HEAVY RAIN IS OCCURRING WITH AN AXIS OF 1.0 TO
1.5 INCHES OBSERVED THRU THE I-71 CORRIDER.
WL MENTION HEAVY RAIN IN FORECAST THIS MORNING AND CONT MENTION INTO
THE AFTN IN THE SOUTHEAST. FRONTAL BOUNDARY TO SLIDE INTO THE
AREA TODAY BUT FORECAST SOUNDINGS SHOW MID LVL CAP DEVELOPING THIS
AFTN IN THE W...SO WL MENTION MAINLY MORNING IN WESTERN LOCATIONS.
FRONT LOSES ITS IDENTITY AND SFC HI PRES BEGINS TO BUILD IN TONIGHT.
THIS HI WL PROVIDE DRY CONDITIONS THROUGH MONDAY. TEMP WISE...PREFER
NUMBERS CLOSER TO COOLER MAV GUID TODAY AND A LTL WARMER THAN MAV
TNGT. HAVE STAYED CLOSE TO GUID TEMPS SUN AND MONDAY.
&&
THE FOLLOWING WAS ORIGINALLY ISSUED AT 240 PM EDT JUL 30 2004
.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
MODELS IN FAIRLY GOOD AGREEMENT FOR LONG TERM. UPPER LEVEL TROF
SWINGS THROUGH THE REGION MONDAY AND TUESDAY BRINGING NW FLOW TO THE
AREA. FORECAST CONCERN IS TIMING AND STRENGTH OF SHORT WAVES. GFS
INDICATES STRONG VORT ON TUE BUT APPEARS TO HAVE CONVECTIVE FEEDBACK
PROBLEM AND PREFER TO SEE SEVERAL MORE RUNS FIRST. ANOTHER VORT
SWINGS THROUGH ON THU BEFORE HIGH CENTERED OVER SW BEGINS TO BUILD
INTO THE OHIO VALLEY. WILL ADD SLIGHT CHANCE PRECIPITATION ON
TUE...DRY FORECAST WED AND MAINTAIN SLIGHT CHANCE THU. FRI LOOKS DRY
AT THIS TIME WITH CANADIAN SURFACE HIGH PRESSURE RIDGE OVER THE OHIO
VALLEY. WILL SEE WARMING IN TEMPERATURES TOWARD MID WEEK AND THEN
COME COOLING. HAVE MADE MINOR CHANGES TO PREVIOUS FORECAST
TEMPERATURES.
&&
.AVIATION (00Z-24Z)...
SCATTERED CONVECTION CONTINUED THIS EVENING WITH TAF SITES IN AN
UNSTABLE AIR MASS BEHIND A WARM FRONT. NOT MANY CHANGES TO TAFS.
WITH WIDESPREAD PCPN AT THE TAF SITES AND ANTICIPATED RAINFALL...IFR
CIGS AND VSBYS ARE EXPECTED AFTER THE RAIN ENDS (FOG AND STRATUS).
CONDITIONS SHOULD IMPROVE BEYOND 16Z.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jul 31, 4:00 AM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT SAT JUL 31 2004
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-311048-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
500 AM EDT SAT JUL 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
THUNDERSTORMS WILL OCCUR MAINLY DURING THE MORNING HOURS.
THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Brown
- When
- July 31, 5:30 AM EST to 6:30 AM EST
- Where
- Brown forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
Waves of thunderstorms moved along a stalled frontal boundary during the early morning hours. As much as four to five inches of rain fell across Brown and Clermont counties, causing several roads to become impassable due to high water.
Flood, Clermont
- When
- July 31, 5:45 AM EST to 6:30 AM EST
- Where
- Clermont forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
Waves of thunderstorms moved along a stalled frontal boundary during the early morning hours. As much as four to five inches of rain fell across Brown and Clermont counties, causing several roads to become impassable due to high water.
Flood, Franklin
- When
- July 31, 4:10 PM EST to 5:15 PM EST
- Where
- Franklin forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
A slow moving line of thunderstorms dumped three inches of rain across the eastern part of the county. The heavy rain caused several roads to flood in Reynoldsburg.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New York, July 31, 2004$100,000 · 55 kt wind · 3 events
- Tornado in South Dakota, July 31, 2004$30,000 · F1 · 1 event
- Heavy Rain in Florida, July 31, 2004$50,000 · 1 event
- Flood in Pennsylvania, July 31, 2004$35,000 · 1 event
- Tornado in Minnesota, July 31, 2004$2,000 · F1 · 1 event
- Flash Flooding in Mississippi, July 31, 2004$25,000 · 2 events
- Flash Flood in Pennsylvania, July 31, 2004$20,000 · 1 event
- Damaging Wind in Colorado, July 31, 2004$15,000 · 50 kt wind · 1 event
- Lightning Strike in Florida, July 31, 20041 injured · 1 event
- Hail in Minnesota, July 31, 20041.75 in hail · 8 events
- Flooding in Kentucky, July 31, 20046 events
- Hail in Minnesota, July 31, 20041.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415815, 5415816, 5415817.